Alert archive / Kansas / Red Flag Warnings in 2012
Red Flag Warning 42, NWS Goodland, KS
NWS Goodland, KS issued this red flag warning at Aug 8, 2012, 3:10 PM CDT for 7 counties in Kansas; Red Willow County, Nebraska. It took effect at Aug 8, 2012, 4:00 PM CDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 8, 2012, 3:10 PM CDT (20:10 UTC)
- In effect from
- Aug 8, 2012, 4:00 PM CDT
- Expired
- Aug 8, 2012, 7:33 PM CDT
- In force
- 4 hr
- Issued by
- NWS Goodland, KS
Counties Decatur County, KS, Gove County, KS, Graham County, KS, Logan County, KS, Norton County, KS, Sheridan County, KS, Wichita County, KS, Red Willow County, NE
The radar
The Goodland radar (KGLD), 102 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.2 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 283 J/kg
- Mixed-layer CIN
- -230 J/kg
- Mixed-layer LCL
- 1713 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
037 WWUS83 KGLD 082010 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 210 PM MDT WED AUG 8 2012 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THROUGH EARLY TONIGHT... .THE COMBINATION OF NORTH WINDS GUSTING 20 TO 30 MPH AND RELATIVE HUMIDITY AS LOW AS 10 PERCENT WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS THROUGH EARLY THIS EVENING. KSZ003-004-015-016-028-029-042-NEZ081-090100- /O.NEW.KGLD.FW.W.0042.120808T2100Z-120809T0100Z/ DECATUR-NORTON-SHERIDAN-GRAHAM-LOGAN-GOVE-WICHITA-RED WILLOW- 310 PM CDT WED AUG 8 2012 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 003...004...015... 016...028...029...042 AND 081... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 003 DECATUR... FIRE WEATHER ZONE 004 NORTON...FIRE WEATHER ZONE 015 SHERIDAN... FIRE WEATHER ZONE 016 GRAHAM...FIRE WEATHER ZONE 028 LOGAN...FIRE WEATHER ZONE 029 GOVE AND FIRE WEATHER ZONE 042 WICHITA. IN NEBRASKA...FIRE WEATHER ZONE 081 RED WILLOW. * WINDS...NORTH 10 TO 15 MPH WITH GUSTS UP TO 30 MPH. * TIMING...NOW THROUGH EARLY THIS EVENING. * RELATIVE HUMIDITY...AS LOW AS 11 PERCENT. * TEMPERATURES...96 TO 103. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
1 follow-up statement
515 WWUS83 KGLD 090033 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 633 PM MDT WED AUG 8 2012 KSZ003-004-015-016-028-029-042-NEZ081-090145- /O.CAN.KGLD.FW.W.0042.000000T0000Z-120809T0100Z/ DECATUR-NORTON-SHERIDAN-GRAHAM-LOGAN-GOVE-WICHITA-RED WILLOW- 733 PM CDT WED AUG 8 2012 ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 003...004...015...016...028... 029...042 AND 081... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE RED FLAG WARNING. WINDS HAVE DECREASED BELOW RED FLAG CRITERIA AND RELATIVE HUMIDITIES ARE EXPECTED TO INCREASE OVER THE NEXT FEW HOURS...SO THE RED FLAG WARNING IS BEING CANCELLED. $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Aug 8, 12:01 PM CDT, 3 hours 9 minutes earlier.
Area forecast discussion, Aug 8, 12:01 PM CDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 1101 AM MDT WED AUG 8 2012 .SHORT TERM...(TODAY THROUGH FRIDAY NIGHT) ISSUED AT 216 AM MDT WED AUG 8 2012 A RIDGE WILL PERSIST OVER THE ROCKIES THROUGH FRIDAY NIGHT. SURFACE HIGH PRESSURE WILL BE OVER THE CENTRAL PLAINS THROUGH FRIDAY. A TROUGH WILL MOVE INTO EASTERN COLORADO FRIDAY NIGHT. SUBSIDENCE WILL KEEP POPS NIL THROUGH THURSDAY NIGHT/FRIDAY MORNING. BY FRIDAY AFTERNOON A SHORTWAVE AND IT DYNAMICS WILL BRING A SLIGHT CHANCE TO EASTERN COLORADO ZONES. DYNAMICS WILL THEN MOVE ACROSS THE FA FRIDAY NIGHT WHERE THERE WILL BE SLIGHT CHANCE POPS. MAX TEMPERATURES WILL RISE INTO THE UPPER 90S TODAY WITH 100 IN THE FAR EAST FA. 850 TEMPERATURES COOL SOME TO SUPPORT TEMPERATURES IN THE LOWER 90S THURSDAY/FRIDAY. MIN TEMPERATURES WILL RANGE FROM THE UPPER 50S TO LOWER 60S. RH VALUES FALL TO 15 PERCENT THIS AFTERNOON BUT WINDS ARE NOT QUITE AT CRITERIA SO WILL NO ISSUE A FIRE WEATHER HIGHLIGHT. .LONG TERM...(SATURDAY THROUGH TUESDAY) ISSUED AT 216 AM MDT WED AUG 8 2012 THE PERIOD STARTS WITH A DEEP TROUGH AXIS MOVING THROUGH THE EASTERN GREAT LAKES REGION AS THE RIDGE OVER THE WESTERN UNITED STATES DRIFTS SOUTHWARD. THIS EVENT BEGINS A TRANSITION PERIOD WHICH IS CAUSING AN ABOVE NORMAL AMOUNT OF SPREAD IN NUMERICAL GUIDANCE. THERE IS A CHANCE FOR PRECIPITATION ON MONDAY AND TUESDAY AFTERNOON IN THE FORM OF ISOLATED SHOWERS AND THUNDERSTORMS...WITH THE BEST CHANCES FOR STORMS IN THE NORTHEASTERN PART OF THE AREA. MAX TEMPERATURES OVER THE PERIOD WILL BE JUST A FEW DEGREES ABOVE NORMAL...WITH TUESDAY BEING THE WARMEST DAY AS WE TRANSITION FROM A WESTERLY TO SOUTHWESTERLY FLOW. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 1100 AM MDT WED AUG 8 2012 VFR FOR KGLD AND KMCK. MAY SEE SOME HIGH BASED CU LATE THIS AFTERNOON THROUGH SUNSET OTHERWISE SKC. WINDS TO START THE PERIOD GENERALLY FROM THE NORTH AT 10-12KTS WITH A FEW GUSTS WITH NNE-NE WINDS AROUND 7KTS FROM 01Z THROUGH THE REST OF THE TAF PERIOD. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...FS LONG TERM...CJS/JJM AVIATION...99
Hazardous weather outlook, Aug 8, 2:00 PM CDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 100 PM MDT WED AUG 8 2012 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-091200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 100 PM MDT WED AUG 8 2012 /200 PM CDT WED AUG 8 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT RELATIVE HUMIDITY WILL CONTINUE TO SLOWLY FALL WITH READINGS AS LOW AS 10 PERCENT. THE LOW HUMIDITY WILL COMBINE WITH OCCASIONAL NORTH WINDS GUSTING IN THE 20 TO 25 MPH RANGE TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS FOR THE REST OF THE DAY. CARE SHOULD BE GIVEN IF ANY OUTDOOR BURNING IS PLANNED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE EACH AFTERNOON AND EVENING FROM FRIDAY THROUGH TUESDAY. AT THIS TIME...THE RISK FOR WIDESPREAD SEVERE WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 8:41 PM CDT | Severe Thunderstorm Warning | GLD | Sherman, Wallace | 25 min |
| Aug 7, 9:08 PM CDT | Special Weather Statement | GLD | Sherman, Wallace | 22 min |
| Aug 7, 9:38 PM CDT | Special Weather Statement | GLD | Greeley, Logan, Wallace, Wichita | 67 min |
| Aug 7, 9:51 PM CDT | Severe Thunderstorm Warning | GLD | Greeley, Wichita | 12 min |
| Aug 7, 10:12 PM CDT | Special Weather Statement | GLD | Greeley, Wichita | 63 min |
Nearby
Red Flag Warnings in Kansas, 2012Red Flag Warnings in Nebraska, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.